MAUDE Adverse Event Report: SYNTHES GMBH 2.7/3.5MM DEPTH GAUGE 40 TO 100MM; GAUGE, DEPTH

SYNTHES GMBH 2.7/3.5MM DEPTH GAUGE 40 TO 100MM; GAUGE, DEPTH
Model Number 03.133.081
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from great britain reports an event as follows: it was reported that on (b)(6) 2022, an operator received a minor injury from the depth gauge in question as he was packing the item to be shipped.The sharp end of the depth gauge had penetrated the plastic cover/tube and had cut the operator¿s right hand.This event did not occur in a hospital and did not involve any surgical procedures.No further information is available.This report is for a 2.7/3.5mm depth gauge 40 to 100mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: initial reporter is a synthes employee.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Part# 03.133.081, synthes lot#: j006480, supplier lot#: j006480, release to warehouse date: april 21, 2022, supplier: mack molding company, no ncrs were generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the needle of depth gauge 2.7/3.5 40 - 100, p/n: 03.133.081, was bent.The complaint device was returned contained in a plastic box, inside an open plastic pouch.The condition of the package can not be evaluated as it has been altered after occurrence of the reported event.A dimensional inspection was unable to be performed due to not being applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the depth gauge 2.7/3.5 40 - 100, p/n: 03.133.081 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM DEPTH GAUGE 40 TO 100MM
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16052744
Report Number8030965-2022-11540
Device Sequence Number12326703
Product Code HTJ
UDI-Device Identifier10886982269706
UDI-Public(01)10886982269706
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.133.081
Device Catalogue Number03.133.081
Device Lot NumberJ006480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Initial Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown